MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI CANCELLOUS LOCKING SCREW W/STARDRIVE RECESS 28MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI CANCELLOUS LOCKING SCREW W/STARDRIVE RECESS 28MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 04.201.028
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during removal surgery on (b)(6) 2019, one (1) titanium (ti) cancellous locking screw and one (1) unknown screw was unable to be removed from being locked (cold weld) into an unknown antegra alif plate.Originally, the patient had hip surgery and was implanted with one plate and four screws.On (b)(6) 2019.On an unknown date after the implant surgery, it was found out that two screws were a little too long and the surgery wanted to shorten the screws.The surgeon cannot remove the screw that was cold-welded to the plate despite numerous efforts.However, only one screw was removed and the other one stayed in place.It is unknown if there was a surgical delay.No harm to the patient.This is 3 of 3 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Event: updated event description and added concomitant devices.Concomitant medical products: added concomitant devices.A device history record (dhr) review was conducted: manufacturing location: supplier ¿ bel-pro products (bpp) / inspected, packaged and released by: monument.Release to warehouse date: 13-feb-2019.Part number: 04.201.028, 6.0mm ti cancellous locking screw w/stardrive recess 28mm lot number: h776223 (non-sterile).Lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: bt25t6.5l044w, blank 6.5mm ti w/t25.Lot number: h772496.Lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
Updated event description: it was reported that during hardware removal surgery on (b)(6) 2019, one (1) titanium (ti) cancellous locking screw 32mm and one (1) titanium (ti) cancellous locking screw 28mm were unable to be removed due to they being locked (cold welded) into the ti antegra alif plate.Originally, the patient had hip surgery on (b)(6) 2019 and was implanted with one plate and four screws.On an unknown date after the initial surgery, it was found out that two screws were a little too long and the surgeon wanted to shorten the screws.The surgeon cannot remove the screw that was cold-welded to the plate despite numerous efforts.However, only one screw was removed and the other one stayed in place.It is unknown if there was a surgical delay.Procedure and patient outcome are unknown.Concomitant devices reported: unknown screws (part# unknown, lot# unknown, quantity# 2) this report is for one (1) 6.0mm ti cancellous locking screw w/stardrive recess 28mm.This is report 3 of 3 for complaint (b)(4).

Brand Name
6.0MM TI CANCELLOUS LOCKING SCREW W/STARDRIVE RECESS 28MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9369499
Report Number2939274-2019-62372
Device Sequence Number14169666
Product Code KWQ
UDI-Device Identifier10705034733869
UDI-Public(01)10705034733869
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K063158
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.201.028
Device Catalogue Number04.201.028
Device Lot NumberH776223
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/13/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;